High Wind, Sonoma / Marin
- When
- November 27, 6:56 AM PST to 7:05 AM PST
- Where
- Sonoma / Marin forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
A strong offshore wind event produced a 55 knot (63 mph) wind gust on Angel Island in Marin County. Numerous power outages were reported across the area.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MTR wrote it up.
A strong offshore wind event produced a 55 knot (63 mph) wind gust on Angel Island in Marin County. Numerous power outages were reported across the area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before the first event at Nov 27, 4:00 AM PST, 2 hours 56 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
400 AM PST SAT NOV 27 2004
.DISCUSSION...A COLD FRONT IS PUSHING SOUTH THROUGH THE SFO BAY AREA
EARLY THIS MORNING. SATELLITE AND MODEL DATA INDICATE THERE IS A LOT
OF COLD AIR PUSHING IN BEHIND THE FRONT...BUT THE MOISTURE SUPPLY
STREAMING IN OFF THE EASTERN PACIFIC AHEAD OF THE COLD FRONT
APPEARS TO BE SOMEWHAT LIMITED. RAINFALL TOTALS THUS FAR HAVE BEEN
UNIMPRESSIVE AND BELOW WHAT THE MODELS HAD FORECAST. RAINFALL
TOTALS HAVE GENERALLY BEEN LESS THAN A TENTH OF AN INCH WITH SOME
NORTH BAY LOCATIONS SEEING AS MUCH AS A QUARTER INCH. THERE MAY BE
SOME ENHANCEMENT ALONG THE FRONT LATER THIS MORNING AS THE VORT MAX
PRESENTLY SEEN ON WV SATELLITE IMAGERY NEAR 42/130 DROPS IN ALONG
THE CENTRAL CA COAST. THE LATEST QPF GUIDANCE CALLS FOR AS MUCH AS
A HALF INCH OF RAIN IN THE SANTA CRUZ MOUNTAINS BETWEEN 12Z AND 18Z.
THE FRONT AND POST-FRONTAL SHOWERS ARE BOTH EXPECTED TO MOVE RAPIDLY
TO THE SOUTH TODAY...PUSHED ALONG BY A STRONG NORTHERLY JET ALOFT.
PRECIP SHOULD EXIT OUR FORECAST AREA ENTIRELY BY EARLY THIS
EVENING. BRISK NORTHWEST FLOW WILL DEVELOP BEHIND THE FRONT THIS
AFTERNOON AS N-S SURFACE GRADIENTS RAPIDLY STEEPEN. BLUSTERY
CONDITIONS ARE EXPECTED TO PERSIST THROUGH SUNDAY AS A STRONG
SURFACE HIGH BUILDS FIRST OFF THE COAST OF THE PAC NW AND THEN
INLAND OVER WA AND OR. STRONGEST WINDS WILL LIKELY OCCUR TONIGHT AND
INTO SUNDAY MORNING WHEN BOTH SURFACE GRADIENTS AND WINDS ALOFT ARE
STRONGEST. ALSO...ROBUST COLD ADVECTION OVERNIGHT WILL LIKELY
CONTRIBUTE TO THE STRONG AND GUSTY WINDS. PRESENT THINKING IS THAT
THIS WILL BE A MARGINAL WIND ADVISORY SITUATION WITH WIND GUSTS
TOPPING OUT NEAR 45 MPH. WILL ISSUE A WIND ADVISORY FOR THE SFO BAY
AREA FOR TONIGHT AND SUNDAY MORNING. CONCERN FOR STRONG WINDS IS
GREATEST IN THE HILLS LATE TONIGHT AND SUNDAY MORNING AS THE ETA
FORECASTS 925 MB WINDS IN THE 30 TO 40 KT RANGE ACROSS THE BAY AREA.
THE AIRMASS WILL RAPIDLY COOL AND DRY OVER THE NEXT 36 HOURS AND
ONCE WINDS DIMINISH ON SUNDAY NIGHT...THE STAGE WILL BE SET FOR
FROST. TEMPS SHOULD DROP TO FREEZING OR SLIGHTLY BELOW IN MOST
INLAND VALLEYS LATE SUNDAY NIGHT AND INTO EARLY MONDAY. A FROST
ADVISORY WILL LIKELY BE NEEDED FOR THAT TIME FRAME.
A SHORTWAVE RIDGE IS FORECAST TO BUILD BRIEFLY OVER NORTHERN CA
LATE MONDAY INTO TUESDAY AND DRY WEATHER WILL BE THE RULE. TEMPS WILL
BE SLOW TO WARM...HOWEVER...AS THE AIRMASS ALOFT REMAINS COOL AND
MIN TEMPS WILL CONTINUE TO BE CHILLY. THE 00Z RUN OF THE GFS AND THE
00Z EURO WERE IN PRETTY GOOD AGREEMENT WITH REGARD TO THE SYSTEM
MOVING INTO NORTHERN CA AROUND MIDWEEK. BOTH 00Z RUNS FORECAST AN
INSIDE SLIDER TYPE SCENARIO WITH RAINFALL CHANCES MOSTLY LIMITED TO
THE NORTH BAY ON WEDNESDAY AND WEDNESDAY EVENING. NOW...THE 06Z RUN
OF THE GFS DROPS A CLOSED UPPER LOW SOUTH OFF THE COAST OF NORTHERN
CA TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...YET KEEPS ALL PRECIP
OFFSHORE. WILL DISCOUNT THE 06Z GFS AS MOST 00Z GFS ENSEMBLE MEMBERS
SHOW A SOLUTION SIMILAR TO THE 00Z GFS CONTROL RUN (AND 00Z EURO).
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
TDA...GALE WARNING...PT ARENA TO PT PIEDRAS BLANCAS.
...SCA...SAN FRANCISCO BAY AND MONTEREY BAY.
TNGT AND SUN MORNING...WIND ADVY...SFO BAY AREA.
PUBLIC FORECAST: DYKEMA
MARINE/AVIATION: KOPPSHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO CA 520 AM PST SAT NOV 27 2004 CAZ005>008-065-074-075-281400- SONOMA AND MARIN COUNTIES-SAN FRANCISCO- ALAMEDA AND CONTRA COSTA COUNTIES-SANTA CLARA COUNTY-NAPA COUNTY- SANTA CRUZ COUNTY-SAN MATEO COUNTY- 520 AM PST SAT NOV 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SAN FRANCISCO BAY AREA. .DAY 1...TODAY STRONG NORTHWEST WINDS WILL DEVELOP THIS AFTERNOON. WINDS WILL REACH ADVISORY LEVELS AROUND SUNSET THIS EVENING. * WIND ADVISORY.........SEE WWUS76 KMTR - NPWMTR FOR DETAILS * .DAYS TWO THROUGH SEVEN...TONIGHT THROUGH FRIDAY... WIND ADVISORY IS IN EFFECT FROM 6 PM SATURDAY EVENING UNTIL NOON ON SUNDAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. * WIND ADVISORY.........SEE WWUS76 KMTR - NPWMTR FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ009-010-281400- COASTAL MONTEREY COUNTY- SALINAS VALLEY/INTERIOR MONTEREY COUNTY/SAN BENITO COUNTY- 520 AM PST SAT NOV 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MONTEREY BAY REGION. .DAY 1...TODAY NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DYKEMA
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2004Every state in 2004This day in weather historyWarnings in California, November 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5426036.